Thunderstorm Wind, Collin
- When
- August 12, 4:10 PM CST
- Where
- Collin County, 3 mi W of Mc Kinney
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.200, -96.667
Trees blown down.
7 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 12, 2:42 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 342 PM CDT SAT AUG 12 2006 .DISCUSSION... DESPITE THE CLOUD COVER AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THAT WE SAW THIS MORNING ACROSS THE NORTHERN THIRD OF NORTH TEXAS...TEMPERATURES MANAGED TO WARM INTO THE UPPER 90S TO 102 ACROSS ALL BUT A FEW SPOTS THIS AFTERNOON. WE WILL SEE SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS...WHICH WILL HAVE THE POTENTIAL TO PRODUCE SOME DOWNBURST WINDS. TEMPERATURES WILL REMAIN WARM/HOT DURING THE NEXT COUPLE OF DAYS. WITH LOWS EXPECTED EXPECT TO BE IN THE UPPER 70S TO LOWER 80S... AND AFTERNOON HEAT INDEX VALUES CLIMBING TO AROUND 105 DEGREES...HAVE ISSUED A HEAT ADVISORY FOR THE DALLAS FORT WORTH AREA SOUTHWARD TO WACO. THIS ADVISORY MAY NEED TO BE EXPANDED IF LOWS STAY A DEGREE OR TWO WARMER. THE GFS AND ETA TRY TO BRING A WEAK COLD FRONT INTO NORTH TEXAS ON TUESDAY. THE 12Z RUN IS MORE AGGRESSIVE WITH THIS FEATURE THAN YESTERDAY...AND CONFIDENCE REMAINS LOW. FOR NOW...HAVE BROUGHT THE FRONT INTO NORTH TEXAS...BUT ONLY LOWER TEMPERATURES A DEGREE OR TWO FROM MONDAY/S HIGHS. HAVE ALSO INTRODUCED SOME LOW POPS ACROSS THE AREA NORTH OF A BRECKENRIDGE..TO COOPER LINE FOR MONDAY NIGHT AND TUESDAY. EVEN IF THE FRONT MANAGES TO MOVE INTO NORTH TEXAS...IT WILL LIFT BACK NORTHWARD ON WEDNESDAY. TEMPERATURES WILL THEN BE AT OR ABOVE NORMAL FOR THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 100 81 101 80 / 20 20 10 10 WACO, TX 101 78 101 78 / 20 20 10 10 PARIS, TX 100 76 100 76 / 40 20 10 10 DENTON, TX 97 76 99 77 / 50 20 10 10 MCKINNEY, TX 96 76 99 76 / 50 20 10 10 DALLAS, TX 100 82 100 81 / 20 20 10 10 TERRELL, TX 97 76 100 75 / 20 20 10 10 CORSICANA, TX 99 77 100 76 / 30 20 0 10 TEMPLE, TX 101 76 100 77 / 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM MONDAY FOR TXZ118-TXZ119-TXZ133-TXZ134- TXZ145-TXZ159. && 92/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SAT AUG 12 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 400 PM CDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING...MAINLY NORTH OF A COMANCHE...TO DALLAS...TO CANTON LINE. IT IS POSSIBLE THAT ONE OR TWO STORMS MAY BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL NORTH TEXAS...WHICH INCLUDES THE DALLAS...FORT WORTH AREA AND WACO. AFTERNOON HEAT INDICES WILL REACH 105 TO 109 DEGREES SUNDAY AND MONDAY...WITH OVERNIGHT LOW TEMPERATURES ONLY COOLING INTO THE UPPER 70S TO LOWER 80S ACROSS THE ADVISORY AREA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE RED RIVER MONDAY AFTERNOON...THROUGH TUESDAY. THERE IS ANOTHER SLIGHT CHANCE OF THUNDERSTORMS IN THE SOUTHEAST PORTIONS OF NORTH TEXAS FRIDAY AFTERNOON. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS EVENING ALONG AND NORTH OF INTERSTATE 20. 92
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT SAT AUG 12 2006 TXZ104-122130- COLLIN- 355 PM CDT SAT AUG 12 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN COLLIN COUNTY AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WYLIE...MOVING NORTHWEST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE WYLIE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3297 9650 3300 9632 3314 9648 3305 9662 92
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 436 PM CDT SAT AUG 12 2006 TXZ129-122200- EASTLAND- 436 PM CDT SAT AUG 12 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN EASTLAND COUNTY AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF CISCO...MOVING NORTHWEST AT 5 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL LOCATIONS OF WESTERN EASLAND COUNTY...BUT WILL CROSS STATE HIGHWAY 206 BETWEEN CROSS PLAINS AND CISCO. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3212 9901 3226 9887 3245 9909 3211 9910 92
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 448 PM CDT SAT AUG 12 2006 TXZ104-122215- COLLIN- 448 PM CDT SAT AUG 12 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL COLLIN COUNTY AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES WEST OF MCKINNEY...MOVING NORTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...MCKINNEY AND PROSPER. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3308 9668 3323 9656 3333 9684 3315 9684 92
The Dallas/Ft Worth radar (KFWS), 92 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
7 thunderstorm wind, 2 hail. Local standard time, as filed.
Trees blown down.
Spotter measured a 62 MPH wind gust near the intersection of Highway 360 and Field Road.
Spotter reported dime size-hail near the intersection of Highway 360 and Field Road.
Several large branches downed near the intersection of Southlake Boulevard and Highway 114.
Power lines and branches were blown down. Carports were damaged and a roof was partially torn off of an apartment building.
Power lines down around the city.
Spotter measured a 70 MPH wind gust in town near Interstate 20.
Tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528182, 5528183, 5528184, 5528185, 5528186, 5528252, 5528253, 5528254, 5528255.